Hail, Lyon
- When
- March 30, 2:05 PM CST
- Where
- Lyon County, Rock Rapids
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.433, -96.183
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Mar 30, 10:38 AM CST, 3 hours 27 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD ISSUED BY NATIONAL WEATHER SERVICE ABERDEEN SD 1038 AM CST THU MAR 30 2006 .UPDATE...UPDATED FORECAST FOR TEMPS AND CLOUD COVER AS WELL AS SHOWERS/THUNDERSTORMS IN PROGRESS ACROSS NORTHWEST IA. THE MAIN THREAT COMES ALONG THIS AFTERNOON AND EVENING AS UPPER LEVEL LOW APPROACHES. THE ABUNDANT SUN IN THE WEST MAY LEAD TO SURFACE BASED DEVELOPMENT AS MID LEVELS COOL THIS AFTERNOON. TEMPS ALREADY AT 64 IN MITCHELL. CONTINUED WITH CHANCE POPS WEST TO LIKELY/CATEGORICAL EAST. && .FSD WATCHES/WARNINGS/ADVISORIES... IA...NONE. MN...NONE. NE...NONE. SD...NONE. && KNUTSVIG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1131 AM CST THU MAR 30 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-311200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1131 AM CST THU MAR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... EXPECT SCATTERED THUNDERSTORMS TO SPREAD INTO AREAS SOUTH OF A LINE FROM VERMILLION TO THE IOWA GREAT LAKES THROUGH 1 PM. WHILE SPOTTY HEAVY RAINS ARE THE MAIN THREAT EARLY AFTERNOON...ISOLATED STORMS COULD PRODUCE SOME HAIL UP TO NICKEL SIZE FROM AROUND YANKTON TOWARD PONCA. THUNDERSTORMS WILL BECOME MORE INTENSE AND INCREASE IN COVERAGE THROUGH 3 PM...WITH THE FOCUS FOR SEVERE WEATHER ALONG AND SOUTH OF A LINE FROM VERMILLION TO ESTHERVILLE IOWA THROUGH EARLY EVENING. HAIL UP TO GOLF BALL SIZE AND WINDS TO 70 MPH WILL ACCOMPANY STRONGER STORMS. THE SEVERE WEATHER THREAT SHOULD DIMINISH BY 10 PM...WITH THE FOCUS SHIFTING TO HEAVY RAINFALL AND FLOODING POTENTIAL. STORMS THIS AFTERNOON AND EARLY EVENING SHOULD MOVE QUITE RAPIDLY NORTHEAST FROM 40 TO 45 MPH. FLOODING... HEAVY RAINFALL DEVELOPING BY THIS EVENING AND OVERNIGHT COULD RESULT IN A POTENTIAL FOR SOME FLOODING OF POOR DRAINAGE AND URBAN AREAS TONIGHT. WIDESPREAD RAINFALL ANTICIPATED FROM THIS AFTERNOON INTO EARLY FRIDAY WILL ALSO BRING RISK OF SOME MINOR FLOODING THROUGH THE WEEKEND ALONG MANY RIVERS ACROSS FAR EASTERN SOUTH DAKOTA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...AND NORTHWEST IOWA. WIND AND FOG... STRONG NORTHWEST WINDS OF 25 TO 35 MPH WILL DEVELOP BY AROUND MIDNIGHT ALONG AND WEST OF THE JAMES RIVER VALLEY...AND SPREAD ACROSS EASTERN SOUTH DAKOTA...INTO SOUTHWEST MINNESOTA BY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY TWO MORE SHOTS FOR THUNDERSTORMS EXIST FARTHER OUT...SATURDAY NIGHT INTO SUNDAY AND AGAIN THE MIDDLE OF NEXT WEEK. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED SATURDAY NIGHT OR SUNDAY...HOWEVER...THERE MAY BE A CHANCE OF SEVERE THUNDERSTORMS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 1 PM FROM YANKTON TO SIOUX CITY...AND AFTER 4 PM FOR AREAS NEAR THE IOWA GREAT LAKES. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Sioux Falls radar (KFSD), 47 km away, was scanning. The volume nearest the first event began at 20:03 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2006Every state in 2006This day in weather historyWarnings in Iowa, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5497755.